Facebook Pixel
EmpowHER Guest

Prozac plus the birth control pill= nausea?

By Anonymous July 21, 2009 - 1:58pm
Rate This

I was on prozac for a few years, combined with the birth control patch. A couple months ago I went off the prozac, and seemed fine. About 3 weeks ago I changed from the birth control patch to the birth control pill, and then went back on the prozac because of anxiety symptoms.

I have been taking the birth control pill and prozac combined for about 3 or 4 days now, and today I woke up with bad nausea. I've been throwing up all day. Could it be a combination of the two?

Add a Comment5 Comments

EmpowHER Guest

I have recently begun taking the pill and have been on prozac for over two years, and have been suffering horrible nausea since starting the pill. I take the prozac in the morning and the pill at night, but still feel really ill.
Just so you know you're not alone!!

August 2, 2009 - 10:20am
(reply to Anonymous)

Thanks for sharing!

Have you spoken with your doctor about your nausea from taking the pill? S/he may recommend that you take it with a meal, or you can try any number of other brands that may be more gentle on your stomach. Let us know what you find out!

August 2, 2009 - 11:42am
EmpowHER Guest

i should have explained the time-frame better. I switched to the birth control pill 3 weeks ago, and went back on the prozac a few days ago. I've been feeling a little queasy since I first took the 2 together, but today has been the worst.

July 21, 2009 - 2:18pm
(reply to Anonymous)

I would call your pharmacist, and ask for their professional opinion. I assume the problem you are having it that both medications say to take in the evening (or some similar time?). Your pharmacist would easily be able to tell you to take each medication at the same time each night (or day), but 1-2 hours apart (for example).

July 21, 2009 - 3:08pm

Did you take the medications together or at the same time?

Have you been fine with both the prozac and pill for the previous 2 weeks, and it is just the past 3-4 days that you have been vomiting? If so, it may be unrelated to the pills and you may have a stomach virus (anyone you know who has been ill recently?).

It is advised that adults call their doctor "if vomiting occurs for more than one day, diarrhea and vomiting last more than 24 hours, or there are signs of moderate dehydration."

Please also know that you will need to use another form of birth control, as your birth control pills may not be effective if you are vomiting after taking them.

July 21, 2009 - 2:15pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.


Get Email Updates

Anxiety Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!